Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Suffering from migraine. Temporary relief after medication. Suggest effective medicine for cure

User rating for this question
Answered by
Practicing since : 2001
Answered : 706 Questions
I have been suffering from headache from the past 7 yrs. I had never been to a doctor. I always used to have some or the other pain killers like Disprin, Crocin, Dart etc. Recently I have been to a doctor ( 2 months back) and he diagnosed it to be migraine and asked to have some medicines for a month.
These are:
1. Incedral 10 0X30 days
2. Supu TM (Multivitamin and Multimineral Tablets) 0X30 days
3. Lupirtin (4 tablets) // only when I suffer from headache //

I was done with my dosage last month. I did find an improvement. I used to suffer from headache every alternate day. Even a small amount of tension or pressure resulted in severe headache. But that decreased to a great extent once I started my medication as suggested by the doctor. However, now I am done with the medicines and my headache is becoming severe again. I have to go through this pain every alternate days again and again.

1. My head aches whenever I am a little tensed or feel uneasy.
2. Pain is experienced only on one side i.e. either the left or right but never both.
3. It is sensitive to sound, light and these things worsen the case.

Please suggest if I need to continue the medicines and should I change it. If this meeds a change, kindly suggest me the medicines so that I can start my medications ASAP.

Please do let me know in case any other information is required from my end.
Posted Mon, 18 Feb 2013 in Headache and Migraines
Answered by Dr. Gopal Krishna Dash 4 hours later
Thanks for posting this query in XXXXXXX
Let me tell you that any given medical symptom can be due to various causes and this applies to headache too. Headache can be due to brain infection, tumor, problem in the blood vessel of the brain, migraine, cluster headache, tension headache and so on.
I have noted your symptoms and I do understand that a doctor has diagnosed you as having migraine. Note that migraine is a diagnosis of exclusion. I mean other causes of headache need to be excluded before diagnosing this condition. I agree with your doctor in the sense that the symptoms that you have mentioned are highly suggestive that of migraine.
Please understand that migraine is usually precipitated by stress, tension, anxiety, coffee, perfumes, chocolates etc. Pain in migraine can be one sided, both sided and side may change also. Further people with migraine also have light sensitivity as well as sensitivity to light. All these things that you have mentioned usually happen with migraine.
Regarding the treatment of migraine
Most patients benefit by the identification and avoidance of specific headache triggers like stress. A regulated lifestyle is helpful, including a healthful diet, regular exercise, regular sleep patterns, avoidance of excess caffeine and alcohol, and avoidance of acute changes in stress levels.
1. Acute attack: during acute attack; simple analgesics, sumatriptan nasal spray, or injections may help
2. The medicines that help in the chronic phase are propranolol (inderal), amitriptiline, valproate (not good in female), topiramate etc
So I feel that the most likely diagnosis is migraine and the current dose of Inderal may be increased after discussing with your local neurologist. I have listed the other medicines that can help. I do not feel that a sudden change of medicine will bring a dramatic improvement. Please discuss with your local neurologist to resolve all these issues
Hope this will help you.
I will be happy to clear your doubts further in this issue.
Wish you good health.

Dr Gopal Krishna Dash MD, DM (Neurology) Post-doctoral fellowship (Epilepsy)
Consultant Neurologist and Epilepsy specialist
Apollo Hospitals
Above answer was peer-reviewed by
Follow-up: Suffering from migraine. Temporary relief after medication. Suggest effective medicine for cure 15 hours later
Dear Dr. Dash,

As suggested by you, I spoke to my doctor. He is M.D., Medicine Specialist.
He asked me to continue only Inderal 10 for another month.

I will do the same and in case I have any more doubt, I will get back to this forum.

Thank you for your help and support.

Answered by Dr. Gopal Krishna Dash 9 minutes later

Thank you for the follow up and feed back.

Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor